| Catalog Number |
PMW35 |
| Medical Device Problem Codes |
Mechanics Altered (2984); Firing Problem (4011)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 3/12/2026.B3: exact event date unk, entered 1/1/2026 as only the year was provided.D4: batch # unk.The device/photo upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested and the following was obtained: 1.Provide the specific number of patient events: unknown.2.Did the event occur during one or multiple patient procedures? multiple.3.What is the total number of procedures? unknown.4.Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).¿ no, not to my person.1.Did the device lock out and could not be fired at all? staplers only came out halfway, "fell out", or got stuck.2.If the device deployed staples, what was the appearance of the staples? unknown.3.Or, if there was any issue to affix the staples on the tissue? yes see 1.4.Did the same issue happened with the 10 devices reported? yes.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
The customer reported that the staples on the stapler were not closing, were bending, or were simply falling out of the device.The problem was initially monitored to rule out user error, but the issue occurred with different users.No patient harm nor significant delay reported.
Additional Manufacturer Narrative
(b)(4).Date sent: 3/27/2026.D4: batch # 734d93.Investigation summary- the product was returned to ethicon endo-surgery for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample revealed that the pmw35 (e) device was received sterile and with no apparent damage.The package was opened and tested for functionality.When tested for functionality the device fired and formed the remaining 41 staples as intended.The device fired without any difficulties and the staples were noted to have the proper box shape.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review- a manufacturing record evaluation was performed for the finished device batch number of 734d93 / 45pmw35 , and no non-conformances were identified.